MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 72200872S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was heating up.
 
Additional Manufacturer Narrative
A visual inspection was performed on the product and no issue was observed.After functional testing, the complaint was confirmed by the investigator and the root cause has been determined to be corrosion of the gearbox assembly creating a motor stall condition.This condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6995578
Report Number1643264-2017-01367
Device Sequence Number1293125
Product Code HWE
UDI-Device Identifier03596010653703
UDI-Public(01)03596010653703
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200872S
Device Catalogue Number72200872S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1